Alert archive / Texas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 503, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Dec 30, 2002, 8:38 AM CST for Clay County, Texas. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 30, 2002, 8:38 AM CST (14:38 UTC)
- Expired
- Dec 30, 2002, 9:00 AM CST
- In force
- 22 min
- Issued by
- NWS Norman, OK
- Area
- Counties, with a storm outline in the text
County Clay County, TX
The radar
The Altus AFB radar (KFDR), 102 km from the middle of the area, began a volume at 14:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 2.6 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 966 J/kg
- Mixed-layer CIN
- -128 J/kg
- Mixed-layer LCL
- 575 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 201 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
623 WUUS54 KOUN 301438 SVROKC TXC077-301500- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 837 AM CST MON DEC 30 2002 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CLAY COUNTY IN NORTHERN TEXAS * UNTIL 900 AM CST * AT 837 AM CST...DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 6 MILES NORTHWEST OF BELLEVUE...MOVING NORTHEAST AT 40 MPH. * LOCATIONS IN THE WARNING INCLUDE BELLEVUE...BLUEGROVE AND HENRIETTA HAIL UP TO THE SIZE OF NICKELS IS LIKELY WITH THIS SEVERE THUNDERSTORM. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH NO ADVANCE WARNING. MOVE IMMEDIATELY TO A STORM SHELTER... BASEMENT OR STURDY BUILDING IF A TORNADO IS SIGHTED. LAT...LON 3366 9828 3355 9800 3396 9797 3401 9812 30
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 30, 1:58 AM CST, 6 hours 40 minutes earlier.
Area forecast discussion, Dec 30, 1:58 AM CST, 6 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 158 AM CST MON DEC 30 2002 THE UPPER LOW...OVER SOUTHERN NM EARLY THIS MORNING...WILL MOVE EAST ACROSS TX TODAY...INCREASING LIFT OVER SOUTHERN AND CENTRAL OK. LOW-LEVEL MOISTURE ADVECTION WILL CONTINUE THROUGH THE DAY IN SOUTHEAST OK AND BECOME COINCIDENT WITH THE ENHANCED LIFT THIS AFTERNOON. ADDITIONALLY...A SOUTHEAST-MOVING COLD FRONT IS EXPECTED TO BE PAST CENTRAL OK BY EARLY AFTERNOON. SHOWERS ARE EXPECTED TO START IN THE SOUTH CENTRAL/SOUTHEAST THIS MORNING WITH SOME THUNDERSTORMS THIS AFTERNOON. THE MENTION OF RAIN REMAINS CONFINED TO THE SOUTHEAST THREE-FIFTHS OF THE STATE TODAY AND AREAS FARTHER SOUTHEAST TONIGHT AS THE FRONT CLEARS THE STATE. SUBSIDENCE SHOULD SPREAD QUICKLY WEST TO EAST TONIGHT AND EARLY TUESDAY WITH CLEARING. THE NEXT FRONT COMES WEDNESDAY WITH A FAST-MOVING TROUGH ACROSS THE NORTHERN ROCKIES WITH MINIMAL CHANCES FOR RAIN IN NORTHERN OK. OTHERWISE...THE FORECAST REMAINS DRY THROUGH THE WEEK. FCSTID = 9 OKC 62 31 53 27 / 30 20 0 0 HBR 59 28 52 26 / 10 0 0 0 SPS 65 30 54 30 / 40 20 0 0 GAG 54 20 53 23 / 0 0 0 10 PNC 59 28 50 26 / 20 10 0 10 DUA 67 36 56 30 / 60 40 0 0 .OUN... OK...NONE. TX...NONE.
Hazardous weather outlook, Dec 30, 7:00 AM CST, 1 hour 38 minutes before
OKZ004>048-050>052-TXZ083>090-301800-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
700 AM CST MON DEC 30 2002
THIS HAZARDOUS WEATHER OUTLOOK COVERS CENTRAL AND WESTERN
OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
A FEW THUNDERSTORMS ARE POSSIBLE TODAY AND EARLY TONIGHT... MAINLY
SOUTHEAST OF A LINE FROM MUNDAY... TO VERNON... TO PAULS VALLEY...
TO SEMINOLE.
DISCUSSION...
LOW LEVEL MOISTURE WILL REMAIN IN PLACE TODAY INTO TONIGHT OVER
SOUTH CENTRAL AND SOUTHEAST OKLAHOMA AHEAD OF A COLD FRONT. AS AN
UPPER LEVEL STORM SYSTEM APPROACHES THE SOUTHERN PLAINS TODAY...
INCREASING LIFT WILL RESULT IN THE DEVELOPMENT OF RAIN... AND A FEW
THUNDERSTORMS. THE CHANCE FOR ANY SEVERE THUNDERSTORMS IS EXPECTED
TO REMAIN VERY SMALL DUE TO LIMITED INSTABILITY.
PROBABILITY TABLE...
VALID THROUGH 700 AM CST TUE DEC 31.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...30 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...LESS THAN 2 PERCENT.
OTHER HAZARDOUS WEATHER...
NO OTHER HAZARDOUS WEATHER IS EXPECTED.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE EXPECTED FROM TUESDAY THROUGH SUNDAY.
OTHER HAZARDOUS WEATHER...
NO OTHER HAZARDOUS WEATHER IS EXPECTED.
THE NEXT HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT NOON TODAY.In the hours before
Local storm report, Dec 30, 8:16 AM CST, 22 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
816 AM CST MON DEC 30 2002
TIME (CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0818 AM W HENRIETTA TX .50 INCH HAIL
12/30/02 CLAY HAIL COVERING ROADWAY
CAUSED 3 CAR ACCIDENT AT
INTERSECTION OF 287 AND 82.
0830 AM VASHTI TX 1.00 INCH HAIL
12/30/02 CLAY REPORTED BY LAW
ENFORCEMENT.
TY/SBSThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 30, 8:06 AM CST | Severe Thunderstorm Warning | OUN | Clay | 24 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.